Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 362, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 29, 2004, 5:44 PM CDT for Tulsa County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 29, 2004, 5:44 PM CDT (22:44 UTC)
- Expired
- Oct 29, 2004, 6:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Tulsa County, OK
The radar
The Tulsa radar (KINX), 35 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1002 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 292244 SVRTUL OKC143-292330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 544 PM CDT FRI OCT 29 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TULSA COUNTY IN NORTHEAST OKLAHOMA * UNTIL 630 PM CDT * AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH POSSIBLE. THIS STORM WAS LOCATED JUST SOUTHWEST OF DOWNTOWN TULSA...MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TULSA AND OWASSO. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3616 9609 3601 9603 3607 9575 3629 9582 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 29, 5:25 PM CDT, 19 minutes earlier.
Area forecast discussion, Oct 29, 5:25 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 525 PM CDT FRI OCT 29 2004 .MESOSCALE UPDATE SUPERCELL MOVING ACROSS NORTHERN MCINTOSH COUNTY HAS BEGUN TO DEVIATE TO THE RIGHT OF THE MEAN WIND. THE RESULTANT INCREASE IN STORM RELATIVE HELICITY IS SIGNIFICANT WITH 0-3KM VALUES OVER 250 M2/S2 AND 0-1KM VALUES OVER 150 M2/S2. THE STORM IS CURRENTLY MOVING THROUGH THE BEST AXIS OF SURFACE BASED INSTABILITY...AND SHOULD THIS AXIS REMAIN IN PLACE...THE STORM WILL ENCOUNTER LESS SURFACE BASED INSTABILITY AS IT PROGRESSES INTO FURTHER INTO EASTERN OKLAHOMA. FORECAST ID= 07 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, Oct 29, 4:55 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 455 PM CDT FRI OCT 29 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 455 PM CDT FRI OCT 29 2004 ...SEVERE WEATHER ONGOING WITH AN ELEVATED TORNADO RISK... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT TORNADO. RISK...ELEVATED. AREA....NORTHEAST OKLAHOMA AND NORTHWESTERN ARKANSAS. ONSET....ONGOING. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND WESTERN ARKANSAS . ONSET...ONGOING. AREA AT GREATEST RISK...LOCATIONS ALONG AND NORTH OF I 40. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT. STORMS WILL MOVE RAPIDLY TO THE NORTHEAST...WITH LOW LEVEL SHEAR AND HELICITY VALUES INCREASING TOWARDS SUNSET. THIS COMBINATION WILL FAVOR AN INCREASED TORNADO THREAT WITH DEVELOPING STORMS. BY MID EVENING...STORMS SHOULD EVOLVE INTO A SQUALL LINE WITH EMBEDDED BOW ECHOS FAVORING A TRANSITION TOWARD DAMAGING WIND BECOMING THE GREATEST THREAT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED ACROSS PORTIONS OF EASTERN OKLAHOMA...AND WILL BE LIKELY ACROSS WESTERN ARKANSAS AFTER 8 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...NO HAZARDS. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... EMERGENCY MANAGEMENT PLANNING STATEMENT... WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 4:55 PM CDT | Tornado Warning | TSA | McIntosh, Okfuskee, Okmulgee | 35 min |
| Oct 29, 5:26 PM CDT | Tornado Warning | TSA | McIntosh | 64 min |
| Oct 29, 5:46 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 44 min |
| Oct 29, 5:56 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 49 min |
| Oct 29, 5:58 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 62 min |
| Oct 29, 6:43 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 62 min |
| Oct 29, 6:47 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 28 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.